Hide This

FREEHER HealthToolkit

HER Health Toolkit

Sign up for EmpowHER updates and you'll receive our
FREE HER Health Toolkit

Menopause

Get Email Updates

Menopause Guide

Alison Beaver

Have a question? We're here to help. Ask the Community.

ASK

Health Newsletter

Receive the latest and greatest in women's health and wellness from EmpowHER - for free!

EmpowHER Guest

ask: Does progesterone make you sleepy?

By Anonymous
 
Rate This

I've been recently using progesterone and also noticed I'm a little more tired... Any relation?

Add a Comment21 Comments

EmpowHER Guest
Anonymous

Yes, progesterone it has calming effects, which reacts much like having a glass or two of wine. That is why progesterone should only be taken at night. It will help you sleep.
The induced calmness can impair your reflex response, when driving or performing other tasks that require your full engagement.

June 17, 2014 - 7:34am
EmpowHER Guest
Anonymous

Progesterone make me fatigued and tired.
I try not to take it during the daytime.

June 13, 2014 - 12:07pm
EmpowHER Guest
Anonymous

Sorry 200 not 20 :)

October 27, 2013 - 9:49pm
EmpowHER Guest
Anonymous

I'm taking 20g per day to "kick start my period. I lost both my parents within a month of each other 4 months ago, and I think the stress just messed with my cycle- although it is one less thing I have had to deal with throughout this ordeal. I can say it makes me so tired and lightheaded I wouldn't be a le to do anything if I wasn't taking this at night. The closest comparison I can make is being pled full of benedryl. Glad it is only for 7 days!

October 27, 2013 - 9:47pm
EmpowHER Guest
Anonymous

Yes, I think there could very well be a relation between your tiredness and the progesterone. When I was on it (for post-menopausal issues), I felt tired and sluggish. My doctor brushed my concerns aside, but on the Internet I found lots of posts from women who felt bad on progesterone. One friend of mine told me she felt like she was in a black hole while on it. Under the guidance of another doctor, I decreased and then stopped my dose, but as I posted earlier here, after two weeks I still don't feel 100% normal. I'd like to know if it took others awhile to feel normal.

August 30, 2013 - 2:18pm
EmpowHER Guest
Anonymous

Has anyone stopped progesterone because of the side effects? How long did it take you to feel normal again? I stopped two weeks ago and still don't feel quite right and am wondering if that's to be expected.

August 30, 2013 - 11:39am
EmpowHER Guest
Anonymous

I would love a book too if they are still available!! Thanks so much! Experiencing extreme fatique taking bioidentical progesterone cream. Thanks!!

August 19, 2012 - 5:56pm
sb2jssk4

I just had a hormone panel done, as I have been on bio-identical hormones for the last 3 years, and just guessing at where my numbers were at according to how I felt. I am only taking 100mg of progesterone and still noticed it could make me tired, depressed, and fuzzy. My progesterone level was a bit elevated but not as high as I thought it might be. My Dr said I need to take 100 mg or progesterone for at least 12 days a month along with the Estrodial. Is that accurate?

August 11, 2012 - 7:18am
EmpowHER Guest
Anonymous

Thanks for this post and answers; I have been taking progesterone for only 5 days and all I can do is sleep. Was very worried, especially since insert with med. says not to take if you are on bed rest for risk of stroke. I feel so bad because I can't get anything done at home and my family is suffering. I only have to take it for 10 days and I hope that will be it. I also have other illnesses and medications that also cause fatigue and think my extreme tiredness might be worse because of these issues as well. I hope you are all coping well with whatever issues you might be having but also hope you find help to end your suffering. Thanks for making me feel better and God Bless

July 28, 2012 - 7:23pm
EmpowHER Guest
Anonymous

I believe in what nature has takith away..let the pharmacies compounding medications put back... I am on the 3 things we loose at menopause (estriadol, progest and testosterone) and feeling almost back to my old self. I don't care that I don't need progesterone after the Hyst. I want it as I made it for years and felt fine...the low dosages I am on don't make me feel tired much either.

April 7, 2012 - 2:43pm
Image CAPTCHA
Enter the characters shown in the image.
By submitting this form, you agree to EmpowHER's terms of service and privacy policy

All user-generated information on this site is the opinion of its author only and is not a substitute for medical advice or treatment for any medical conditions. Members and guests are responsible for their own posts and the potential consequences of those posts detailed in our Terms of Service.

Tags

Improved

1771 Health

Changed

673 Lives

Saved

534 Lives
4 lives impacted in the last 24 hrs Learn More

Take Our Featured Health Poll

Do you have hot flashes due to menopause? :
View Results